Korean J Dermatol.  2016 Jun;54(5):372-376.

Chemotherapy-induced Drug Reaction due to Extravasation of Vinorelbine

Affiliations
  • 1Department of Dermatology, Kosin University College of Medicine, Busan, Korea. ksderm77@unitel.co.kr

Abstract

Vinorelbine, a vinca alkaloid anticancer drug, is widely used to treat various cancers. Several dermatological side effects of vinorelbine, such as acral erythema, phlebitis, and severe extravasation reactions, have been reported. Vinorelbine is categorized as non-DNA binding vesicant that undergoes high metabolism and clearance, which limits the degree of tissue injury if extravasation occurs. A 73-year-old male presented with erythematous linear patches on his left wrist and a 51-year-old male presented with erythematous eroded patches and bullae on his right forearm. Histopathologic study showed interface changes with basal vacuolar degeneration and epidermal dysmaturation. Separation of the dermis from the epidermis was observed, as well as interstitial and perivascular inflammatory infiltrates in the dermis. Both patients were being treated with vinorelbine for lung cancer. Before the onset of the skin lesions, accidental intravenous extravasation of vinorelbine had occurred. Herein, we report two cases of chemotherapy induced drug reaction due to extravasation of vinorelbine.

Keyword

Drug reaction; Extravasation; Vinorelbine

MeSH Terms

Aged
Cytochrome P-450 CYP1A1
Dermis
Drug Therapy
Epidermis
Erythema
Forearm
Humans
Lung Neoplasms
Male
Metabolism
Middle Aged
Phlebitis
Skin
Vinca
Wrist
Cytochrome P-450 CYP1A1
Full Text Links
  • KJD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error